Here's the story....
My mom was in the hospital for an acute Gout attack that was resolved... but In the hospital they noticed her TSH level was high 11.2 - so they insisted on giving her Synthroid 25mcg, - she was very active prior to the hospital stay- it's now 2 1/2 weeks later and at about 3 days after taking the synthroid she became extremely exhausted they have taken her on and off the drug twice and is now off her repeat TSH about 7-8 day later was normal , but she is so exhausted she can barely get out of bed - ( T3&T4 are normal)- any ideas ?? the doctor is stumped and I think at this point has disregarded it but my mom was NEVER like this and it is not depression.
Also , she had numerous Iv sites and now both hands are warm to the touch, she feels like her veins are burning , the veins look like they are pulling and the areas are red and extremely painful where she can not even have a sheet touch her. again the doctor has kind of dismissed this a phlebitis but it's been 2 weeks post hospital and they symptoms are not resolving-- no fever- not or cold does not help neither does Motrin..
could it be e blood clot
I'm so confused and need help
Please keep a close eye on her temp (without knowing more and seeing her it does sound like phlebitis or a possible infection).
The incidence of phlebitis is usually increased if the IV is left in for more than 3 days (from memory?). Any IV is a portal for infection also. But these are common risks that precautions are taken for eg. aseptic technique, changing IV sites regularly.
Anyone who is normally active, who is then inactive due to illness/being in hospital should make sure they keep ambulating to help reduce the risk of clot and embolism. So even though she is exhausted make sure she gets up and about regularly. Follow the same kind of instructions they give to prevent DVT on long haul flights.
My daughter had something called RSD (Reflex Sympathetic Dystrophy) which is a disorder stemming from the sympathetic nerves (heat/cold/pain stimuli) ... just an off the wall posting to mention this as sometimes it occurs after another illness ... it is immune related and is excrutiatingly painful. It can occur after a minor injury .. swelling, heat, pain with even a sheet touching the area are all symptoms. My daughter needed phys. therapy 2 sep. times for this in 2 diffrent areas of her body (pinky and elbow) .. in her case it happened after a flu-like illness, but gout in the hosp. would be pretty major shock to the system and could lead to RSD I would think .. although, I'm not a medical person. (RSD is on the bottom of the valid, Nat'l Arthritis site .. it is sometimes in conjunction with juvenile arthritis) Be careful, and only read valid sites .. alot of junk out there, too and I lost all my bookmarks when my PC crashed 2 mos ago (right before thyroid surgery!!).
One more ? .. do they suspect kidney stones? Uric acid stones won't show up on tests bcz they are transparent ..
Does she have any stone symptoms? My mom had a uric acid stone & gout .. the stone almost killed her .. was the size of a pea and caused a blockage and septicemia and she was in ICU for 11 days touch and go 2 times
Only 10% of stones are uric acid; My mom has been on meds now for 14 yrs (she is now 80yrs old) and not one more stone and NO MORE GOUT!!!
Mine are calicum oxalate stones .. no such luck with meds for this type
My mom, dad and brother ALL had kidney stones so I ss mine is par for the course in the line of genes I guess but NOBODY HAS THYROID issues but me?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.